Another question regarding lows

gregsteele
By gregsteele Latest Reply 2010-06-23 01:52:55 -0500
Started 2010-06-10 12:16:39 -0500

Many of you have read and replied to the discussions glucagon and extreme lows i have another question i would like yalls input on my CDE has warned me that those warnings i get ( shakiness ,blurred vision, dizziness etc ) will in time dissapear and i will not have any warning when im going low does anybody have info or experience with this? it happen to everyone that has lows ? please share love to all GREG


7 replies

AngeLsLuv
AngeLsLuv 2010-06-23 01:52:55 -0500 Report

Yeppers..

I had unexpected insulin shocks (not even a reaction prior to the shocks) frequently for afew years.. In the end, I was finally diagnosed with Hypothyroid that caused all of it.. One time, I was seeping.. My parents live upstairs from me (I'm on SSI so there is no way I could afford to ive on my own) and I have an apartment set-up downstairs.. My step father came downstairs one morning to get into the garage and heard some weird sounds.. This didn't suprise him since the ambulance was constantly here with all the shocks.. He came into my room and found me on the bed with vomit al over the place and I was not breathing very we.. He called 9-1-1 and they had to inhubate me.. On the way to the hospital I fat lined and also flat lilned in the ER .. I also had so much vomit in my lungs, that I developed pneumonia.. Was put on chest tubes and a ventilator for 5 days (i plus nduced coma).. After 2 weeks was discharged.. Since this I was diagnosed with the Hypothyoid, so that pretty much took care of it, but since this I have to drop to about 32 before I even feel an insulin reaction..

0tina0
0tina0 2010-06-21 15:53:28 -0500 Report

I hope no one minds if I reply to this…I have been Type I for almost 2 years now because they took out my pancreas. At first I knew when I was going low (profuse sweating and shaking). Now I am in the low 40's before it dawns on me. I have the glucagon shot in my purse and I'm really prepared. I am not on a pump…I hated… and I will repeat…hated it. I have no problem what so ever with giving my self shots and I even give my shots at the dinner table thru my pants and no one ever knows. This is such a strange journey we are on…and every day brings me a new adventure.

ccritch
ccritch 2010-06-10 12:49:40 -0500 Report

Greg, I am not trying to be noisy but I was wondering why are you not on an insulin pump? I started to have low sugar symptoms without knowing it was happening too many of them, when it happened at church I knew I had to do something and fast. I just rec'd my insulin pump and i have not had a low in 3 weeks now. Praise God. But I also feel so much better and I am taking more action upon myself to prevent this from happening again and scaring the heck out of my 7 year old daughter. She too help me out when I collapsed but I did not have a glucagon kit then I only had tablets and she filled my mouth with 4-5 tabelts and told everyone that I was diabetic and having a low BG and she had it under control. Bless our Children Greg. They are our little angels. You should talk to your doctor about an insulin pump, you can remove very easy to shower, swim, it is small enough like a beeper and comes in colors and is very easy to use.

Take care and God Bless

gregsteele
gregsteele 2010-06-10 14:22:15 -0500 Report

being fairly new only diagnosed in jan i am still learnig about things when i first started seeing my cde i asked about a pump but was told iasnt eligible maybe thats because i was new i will ask about it again when i see her next she is upset with me right now since i refused to go to er when i went down the other night but she loves me and will get over it soon it sounds like it is working well for you i would love to get rid of yhe lows they scare the hell out of me love to all GREG p.s and youre not being nosy at all just helpful always feel free to ask me anything i will never be offended

ccritch
ccritch 2010-06-10 12:41:21 -0500 Report

That is 100% correct, I don't experience the shakes anymore I just collapse. It was a surprise to me when it happened. Once your body is used to the lows you don't have a warning it just happens. In that regard Greg, please, please have something that says you are a diabetic and you are carrying a glucagon pen and/or glucose tablets on your person. I have a bracelet I purchased at CVS for $12, I have first aid little bag that Target gives away free for purchasing 3 first aid products all under $2.00 I wrote on it I am a Diabetic and I carry it whereever I go and I have glucagon kit, glucose tablets, meter, cotton, alcohol and bandaids and a list of my allergies to medicines, insulin I am taking and what my sympton is and my name, address, tel # and Emergency Contacts etc…

The only way to care for ourselves is to be responsible for ourselves.

Take Care and God Bless

gregsteele
gregsteele 2010-06-12 04:23:43 -0500 Report

I have a necklace says im insulin dependent ant to look at my card in wallet ,i carry my glucagon shot with most of the time and a tube of tablets thanks for tip about bag at target will check it out love to all GREG